A Stark conjecture “over 𝐙” for abelian L-functions with multiple zeros
Annales de l'Institut Fourier, Tome 46 (1996) no. 1, p. 33-62
Soit M/k une extension abélienne de corps de nombres. La conjecture de Stark prédit, sous des hypothèses convenables, l’existence d’une unité globale ε de K telle que les valeurs spéciales L (χ,0) (pour tout caractère χ de Gal (K/k)) s’expriment comme des combinaisons linéaires des logarithmes des différentes valeurs absolues de ε.Dans cet article nous formulons une généralisation de cette conjecture, pour essayer de comprendre les valeurs L (r) (χ,0) même quand r=ord s=0 L(χ,s)>1. Notre conjecture ne prédit plus l’existence d’unités globales particulières, mais elle prédit l’existence des éléments spéciaux dans une puissance extérieure du module galoisien des unités globales (ou S-unités). Nous discutons aussi les connexions entre cette conjecture, les formules de nombre de classes et les systèmes d’Euler.
Suppose K/k is an abelian extension of number fields. Stark’s conjecture predicts, under suitable hypotheses, the existence of a global unit ε of K such that the special values L (χ,0) for all characters χ of Gal /(K/k) can be expressed as simple linear combinations of the logarithms of the different absolute values of ε.In this paper we formulate an extension of this conjecture, to attempt to understand the values L (r) (χ,0) when the order of vanishing r may be greater than one. This conjecture no longer predicts the existence of individual special global units, but rather of special elements in an exterior power of the Galois module of global units (or S-units). We also discuss connections between this conjecture, class number formulas, and Euler systems.
@article{AIF_1996__46_1_33_0,
     author = {Rubin, Karl},
     title = {A Stark conjecture ``over ${\bf Z}$'' for abelian $L$-functions with multiple zeros},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {46},
     number = {1},
     year = {1996},
     pages = {33-62},
     doi = {10.5802/aif.1505},
     zbl = {0834.11044},
     mrnumber = {97d:11174},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1996__46_1_33_0}
}
Rubin, Karl. A Stark conjecture “over ${\bf Z}$” for abelian $L$-functions with multiple zeros. Annales de l'Institut Fourier, Tome 46 (1996) no. 1, pp. 33-62. doi : 10.5802/aif.1505. http://www.numdam.org/item/AIF_1996__46_1_33_0/

[1] K. Brown, Cohomology of groups, Grad. Texts in Math., 87, New York, Springer (1982). | MR 83k:20002 | Zbl 0584.20036

[2] P. Deligne, K. Ribet, Values of abelian L-functions at negative integers over totally real fields, Invent. Math., 59 (1980), 227-286. | MR 81m:12019 | Zbl 0434.12009

[3] R. Gillard, Remarques sur les unités cyclotomiques et les unités elliptiques, J. Number Theory, 11 (1979), 21-48. | MR 80j:12004 | Zbl 0405.12008

[4] B. H. Gross, On the values of abelian L-functions at s = 0, J. Fac. Sci. Univ. Tokyo, 35 (1988), 177-197. | MR 89h:11071 | Zbl 0681.12005

[5] M. Krasner, Sur la représentation exponentielle dans les corps relativement galoisiens de nombers p-adiques, Acta Arith., 3 (1939), 133-173. | JFM 65.0113.01

[6] J. Masley, Solution of the class number 2 problem for cyclotomic fields, Invent. Math., 28 (1975), 243-244. | MR 51 #5554 | Zbl 0296.12003

[7] B. Mazur, A. Wiles, Class fields of abelian extensions of Q, Invent. Math., 76 (1984), 179-330. | MR 85m:11069 | Zbl 0545.12005

[8] K. Rubin, Stark units and Kolyvagin's Euler systems, J. für die reine und angew. Math., 425 (1992), 141-154. | MR 93d:11117 | Zbl 0752.11045

[9] J. Sands, Stark's conjecture and abelian L-functions with higher order zeros at s = 0, Advances in Math., 66 (1987), 62-87. | MR 89g:11110 | Zbl 0631.12006

[10] H. Stark, L-functions at s = 1 I, II, III, IV, Advances in Math., 7 (1971), 301-343, 17 (1975), 60-92, 22 (1976), 64-84, 35 (1980), 197-235. | Zbl 0475.12018

[11] J. Tate, Les conjectures de Stark sur les fonctions L d'Artin en s = 0, Prog. in Math., 47, Boston, Birkhäuser (1984). | Zbl 0545.12009

[12] D. S. Rim, An exact sequence in Galois cohomology, Proc. Amer. Math. Soc., 16 (1965), 837-840. | MR 31 #3480 | Zbl 0166.30604

[13] R. Swan, K-theory of finite groups and orders, Lecture notes in Math., 149, New York, Springer (1970). | MR 46 #7310 | Zbl 0205.32105